HIV Drugs Abacavir, Didanosine Risky For Heart

by Medindia Content Team on  February 9, 2008 at 12:52 PM Drug News
RSS Email Print This Page Comment
Font : A-A+

HIV Drugs Abacavir, Didanosine Risky For Heart
According to a recent study, Abacavir and Didanosine, two widely used HIV drugs, have side effects like heart attack or formation of blood clots in the heart.

In the Data Collection of Adverse effects of Anti-HIV Drugs Study (D:A:D), the scientists observed the side effects and incidence of heart attack among HIV-infected patients using Stavudine, Zidovudine, Lamivudine, Abacavir and Didanosine.

The findings revealed that Didanosine increased risk the risk of developing heart attacks by 49 percent while Abacavir increased risk the by 90 percent.

The effect of drug in patients with high underlying cardiovascular risk increased by a factor of 1.9 for a person on Abacavir, and 1.49 for a person on Didanosine.

The study showed that risk of heart attack is removed once patients stop taking the drugs. However, the scientists recommended that HIV patients should not stop taking Abacavir or Didanosine before consulting their doctor.

Source: ANI
THK/K

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Oral Health And AIDS Drug Toxicity AIDS/HIV AIDS/HIV - Epidemiology AIDS/HIV - Clinical Features AIDS/HIV - Health Education AIDS/HIV - Prevention And Transmission AIDS / HIV - Treatment AIDS/HIV- Lab Tests and Faqs Signature Drug Toxicity 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive